Latest Blog Article: Europeans Release Updated Chronic Pelvic Pain Guidelines
Results 1 to 8 of 8
  1. #1
    ICN Member monet's Avatar
    Join Date
    Apr 2011
    Location
    Atlanta, Georgia
    Posts
    26

    Red face Burning after instillation

    I just had my first rescue instillation of heparin and sodium bicarb. I'm having a burning sensation in my bladder. Has anyone else had this after an instill? Is this normal? I'm supposed to leave it in for 2 hours but with it burning like this I don't know if I can do that.
    Diagnosed IC 2/2011

    Current treatments/medications:
    Physical Therapy for Pelvic Floor Dysfunction
    IC diet
    Zyrtec
    Elmiron (200 mg twice daily)
    Uribel
    Valium 5 mg
    Nortriptyline 10 mg
    Tylenol 500 mg (as need for pain)

    I love being a mom to an awesome active toddler

    4/09 9/09

  2. #2
    ICN Member monet's Avatar
    Join Date
    Apr 2011
    Location
    Atlanta, Georgia
    Posts
    26
    In case anyone else experiences this... After talking with my Uro, I really shouldn't be burning that badly like I am and he's suggested drinking lots of water to flush it out of my system and taking Pyridium for the burning. And of course not having the instill done again. This is extremely frustrating, I'm trying treatments to feel better instead they make me feel worse. I had gotten to the point this week with only frequency and urgency bothering me and now I have this burning pain that I'm hoping will clear up once I flush the meds out of my system.

  3. #3
    Support Leader kadi's Avatar
    Join Date
    Dec 2003
    Location
    California
    Posts
    8,483
    I had a lot of burning with Lidocaine, but not with Marcaine. This may be an option for you. It's also possible if the doctor used a latex catheter, that could be responsible for the burning. Trying a non-latex catheter could help. Sometimes instillations take a little fine-tuning. There are many different formulas and hold times. I hate to see patients give up on all instillations when changing one of the components can make all the difference.

    I hope you find relief soon!
    Kadi

    -------------------------------------------------------------
    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    ------------------------------------------------------


    New favorite quote: "God gives us only what we can handle. Apparently God thinks I'm a bad-ass" ~Author Unknown
    Source - Pinterest
    "


    Current treatments:
    -IC diet
    -Elavil 60mg at night
    -Continuous use birth control pills (4-5 periods/year)
    -Heparin/Marcaine/Sodium Bicarb home instills every morning and night
    -Pyridium if needed,
    -Pain medicine at bedtime daily, as needed during the day several times per week
    -Antibiotic to prevent UTI infections from 2x daily catheter use
    -Colace & Senna to treat chronic constipation from meds
    -Dye Free Benadryl 50 mg at bedtime
    -"Your Pace Yoga: Relieving Pelvic Pain" dvd, walking, treadmill at gym
    -Managing stress= VERY important!
    -Fur therapy: Hugging the cat!

  4. #4
    ICN Member monet's Avatar
    Join Date
    Apr 2011
    Location
    Atlanta, Georgia
    Posts
    26
    I'm still burning pretty badly this morning from last night's instill. The burning is more inside my bladder than the urethra. How long did it take for your burning pain to subside after the Lidocaine? I'm scared I've damaged my bladder from this instill. I'm afraid this pain will never go away. I don't feel I can take anything for the pain and burning, the last time I tried pyridium I was dizzy, nauseous and generally felt like crap. Which of course I forgot to mention to my doc yesterday. Are there any other meds for burning and pain besides pyridium?

  5. #5
    Forum Manager ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    36,546
    I notice that you list Aleve as one of your medications --- and it's a problem for many ICers. You might want to try tylenol instead and see if that helps.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/patient-r...on/#icfoodlist

    You'll find my story at: http://www.ic-network.com/conditions...tories/page/6/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Anyone who says something is foolproof hasn't met a determined fool
    .....My Meggie.....

  6. #6
    ICN Member Landish's Avatar
    Join Date
    Apr 2009
    Location
    Houston
    Posts
    312
    Monet... Same thing happened to me with the same instillation. My doctor also told me to stop doing instills. It took time for me to recover from this "trying to feel better". I understand your frustrations and I am also tired of all unsuccessful attempts to find relief. In my case th catheter used was very small and non latex. I don't know if the burn and retention was caused by lidocaine, sodium bicarbonate or heparin but I will not do another experiment again to figure out which one is the problematic one increasing my bladder damage.

    I hope you feel better soon.

  7. #7
    ICN Member monet's Avatar
    Join Date
    Apr 2011
    Location
    Atlanta, Georgia
    Posts
    26
    Thanks Donna. I did read some posts earlier in the week talking about how aleve does bother some ic'ers. It just hasn't bothered me in the past. But, after reading those posts I did stop taking the aleve this week just in case that is what was adding to my flare. Today I've only taken pyridium (which fingers crossed hasn't bothered me yet) and drinking lots of water to flush my system. I wish that I had never had my instill but, I suppose anyone would say that who is in pain like I am. Just hoping to feel well enough to go back to work on Monday and on my vacation. Ironically, I was trying to get my flare calmed down before my trip and instead I've just made it more painful.

  8. #8
    Support Volunteer L. Thomas's Avatar
    Join Date
    Aug 2005
    Location
    Sparta, TN
    Posts
    1,396
    I don't use sodium bicarbonate now in my instills. It was deleted when Dr. Dell found it was very expensive and insurance did not cover sodium bicarbonate for many of his patients. I can't tell any differnece with or without the sodium bicarbonate. I have seen post where sodium bicarbonate has been the source of pain.

    There have been post that indicate preservatives have caused pain. The size of the catheter might make a difference. Many time the techniques that are used in giving the instillations causes pain and flares.

    I would encourage people who haven't found successful treatment to try instillations. They are effect for about 80% of Dr. Dell's patients. The other 20% have needed other treatment.
    TREATMENT: PRN lidocaine/heparin Home Instillations since 2004
    My Helpful Hints for Home Instillation: http://www.ic-network.com/forum/show...985#post309985

    Institute of Female Pelvic Medicine (J. Dell, My MD) http://www.mypelvicmedicine.com/index.asp
    IC scholarly articles: http://www.mypelvicmedicine.com/dell_pubs.asp
    Thank you for allowing me to share my experiences and offer support. Your physician is the only one to give you medical advice. I hope sharing the information from this site will help you and your physician develop successful management of your IC.
    I post to encourage and offer total support for resuce instillations.
    Find me on facebook: L. Clark Thomas
    Louann

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •